MAUDE Adverse Event Report: CSA MEDICAL, INC. GEH; CRYOSURGICAL UNIT & ACCESSORIES

CSA MEDICAL, INC. GEH; CRYOSURGICAL UNIT & ACCESSORIES
Model Number 20-00180
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Perforation (2001); Injury (2348)
Date of Event 11/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
The patient is a man approximately (b)(6) with barrett's esophagus with high- and low-grade dysplasia.He was treated initially with radiofrequency ablation but had persistent low-grade dysplasia just below the gastroesophageal junction.Upper endoscopy with liquid nitrogen spray cryotherapy was performed on (b)(6) 2019.A standard upper endoscope was used, and co2 insufflation was used throughout the procedure.After initial endoscopy was performed, a wire was passed and a 16 french orogastric decompression tube was placed uneventfully and taped to the patient's pillow.An active venting catheter was used.A nurse monitored the abdomen throughout the cryotherapy.The catheter and console functioned normally throughout the procedure, and the suction alarm was never triggered.A 20 second cryotherapy spray was performed uneventfully, and the tissue was allowed to thaw.After 10 seconds of the second spray, the patient's abdomen became very distended and cryotherapy was halted immediately.The cryode compression tube was removed, and no bends or kinks were noted.On repeat egd, the esophagus was normal, however a 2 cm perforation was noted in the posterior gastric cardia.Abdominal decompression was performed successfully with a paracentesis needle.Endoscopic suturing closed the perforation successfully, and the patient was admitted to the hospital with abdominal discomfort and treated with iv antibiotics.The following day, a gastrograffin upper gi series showed no leak.He was given a clear liquid diet the next evening and discharged on hospital day 4 without complication.

Brand Name
GEH
Common Device Name
CRYOSURGICAL UNIT & ACCESSORIES
Manufacturer (Section D)
CSA MEDICAL, INC.
usa
91 hartwell road
MA 02421
MDR Report Key9375070
Report Number3010140265-2019-00007
Device Sequence Number14219803
Product Code GEH
UDI-Device Identifier00857068006082
UDI-Public00857068006082
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K171626
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2020
Device Model Number20-00180
Device Catalogue Number20-00180
Device Lot Number8515
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2019
Initial Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR